Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 148, NWS Springfield, MO

September 15, 2010Bourbon County, Kansas; St. Clair County, Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 15, 2010, 10:16 AM CDT for Bourbon County, Kansas; St. Clair County, Vernon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2010, 10:16 AM CDT (15:16 UTC)
Expired
Sep 15, 2010, 3:51 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, St. Clair County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 11:00 AM CDTFLASH FLOODFort Scott, KSNUMEROUS STREETS ARE FLOODED WITH SIX TO TWELVE INCHES OF WATER.
Sep 15, 11:01 AM CDTHEAVY RAIN 1.1Fort Scott, KSMEASURED 1.1 INCHES OF RAIN IN ONE HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WGUS53 KSGF 151516
FFWSGF
KSC011-MOC185-217-152100-
/O.NEW.KSGF.FF.W.0148.100915T1516Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 400 PM CDT.

* AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
  ACROSS THE WARNED AREA.  RAINFALL RATES OF AN INCH TO INCH
  AND A HALF PER HOUR WERE OCCURRING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON...
HIGHWAY 54 3 MILES EAST OF DEERFIELD...
ROUTE KK AT DRY WOOD CREEK 5 MILES NORTHWEST OF MOUNDVILLE...
ROUTE V AT THE OSAGE RIVER JUST NORTH OF STOTESBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
      3803 9423 3806 9413 3803 9408 3821 9405
      3820 9357 3822 9356 3818 9351 3795 9352
      3792 9353 3791 9358 3783 9358 3783 9382
      3789 9383 3790 9407 3764 9409 3768 9508

$$

LINDENBERG
3 follow-up statements
214 
WGUS73 KSGF 151624
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 AM CDT WED SEP 15 2010

KSC011-MOC185-217-152100-
/O.CON.KSGF.FF.W.0148.000000T0000Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
1124 AM CDT WED SEP 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BOURBON...ST. CLAIR AND VERNON COUNTIES...

AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT EXCESSIVE RAINFALL FROM EARLIER STRONG STORMS WAS PRODUCING 
FLASH FLOODING IN PORTIONS OF THE WARNED AREA. 

FLASH FLOODING WAS REPORTED IN THE TOWN OF FORT SCOTT WHERE SEVERAL 
STREETS WERE UNDER WATER.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON...
HIGHWAY 54 3 MILES EAST OF DEERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
      3803 9423 3806 9413 3803 9408 3821 9405
      3820 9357 3822 9356 3818 9351 3795 9352
      3792 9353 3791 9358 3783 9358 3783 9382
      3789 9383 3790 9407 3764 9409 3768 9508

$$

LINDENBERG
929 
WGUS73 KSGF 151908
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT WED SEP 15 2010

KSC011-MOC185-217-152100-
/O.CON.KSGF.FF.W.0148.000000T0000Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
208 PM CDT WED SEP 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BOURBON...ST. CLAIR AND VERNON COUNTIES...

AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SECONDARY LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WAS 
PUSHING ACROSS THE WARNED AREA.  THESE THUNDERSTORMS WERE MOVING 
ACROSS THE SAME LOCATIONS WHICH RECEIVED HEAVY RAINFALL EARLIER IN 
THE MORNING AND WILL LIKELY CONTINUE THE FLASH FLOODING RISK INTO 
THE LATE AFTERNOON.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON...
HIGHWAY 54 3 MILES EAST OF DEERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
      3803 9423 3806 9413 3803 9408 3821 9405
      3820 9357 3822 9356 3818 9351 3795 9352
      3792 9353 3791 9358 3783 9358 3783 9382
      3789 9383 3790 9407 3764 9409 3768 9508

$$

LINDENBERG
764 
WGUS73 KSGF 152051
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT WED SEP 15 2010

KSC011-MOC185-217-152059-
/O.CAN.KSGF.FF.W.0148.000000T0000Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
351 PM CDT WED SEP 15 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BOURBON...ST. CLAIR
AND VERNON COUNTIES...

HEAVY RAINFALL FROM TWO SEPERATE STORM SYSTEM BROUGHT 2 TO 3 INCHES 
OF RAINFALL TO THE AREA TODAY.  WHILE NO RECENT REPORTS OF FLASH 
FLOODING HAVE OCCURRED...SOME MINOR FLOODING MAY STILL BE ONGOING.

THE FLASH FLOOD WARNING WILL BE CANCELLED AND REPLACED WITH AN AREA 
FLOOD ADVISORY WHICH IS IN EFFECT UNTIL 10 PM.

ADDITIONAL HEAVY RAIN WILL BE POSSIBLE LATER THIS EVENING.


IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
      3803 9423 3806 9413 3803 9408 3821 9405
      3820 9357 3822 9356 3818 9351 3795 9352
      3792 9353 3791 9358 3783 9358 3783 9382
      3789 9383 3790 9407 3764 9409 3768 9508

$$

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 6:04 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Sep 15, 6:04 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 AM CDT WED SEP 15 2010

.DISCUSSION...

TOUGH FORECAST OVER THE NEXT 24 HOURS REGARDING CONVECTIVE AND
SEVERE POTENTIAL. WHILE CONFIDENCE IS FAIRLY HIGH FROM A SYNOPTIC
SCALE STANDPOINT...THE MESOSCALE IS A MUCH DIFFERENT STORY. WITH
THE MESOSCALE PLAYING A MUCH BIGGER ROLE IN CONVECTIVE LONGEVITY
AND SEVERE POTENTIAL THROUGH TONIGHT...FINE TUNING WILL LIKELY
BE NEEDED TO THE SHORT TERM FORECAST.

CURRENTLY...AN MCS HAS DEVELOPED AND IS PUSHING EAST ACROSS NORTH
CENTRAL KANSAS. ADDITIONAL SCATTERED CONVECTION HAS RECENTLY
DEVELOP AND EXTENDS SOUTHEAST FROM THE MCS INTO NORTHEAST
OKLAHOMA. THIS ACTIVITY IS BEING FUELED BY STRONG ISENTROPIC
UPGLIDE/MOISTURE CONVERGENCE.

THE TRACK OF THE MCS WILL PLAY A HUGE ROLE IN SEVERE POTENTIAL
TODAY. FIRST OFF...MODELS SEEM TOO SLOW AND TOO FAR NORTH WITH THE
TRACK GIVEN ENVIRONMENTAL WINDS/CORFIDI VECTORS. CURRENT THINKING
IS THIS MCS WILL TRACK INTO EASTERN KANSAS AND WEST CENTRAL
MISSOURI BY MID MORNING. MEANWHILE...EXPECT SCATTERED ACTIVITY TO
CONTINUE AND SHIFT EAST INTO SOUTHEAST KANSAS AND WESTERN MISSOURI
THIS MORNING AS THAT AREA OF MOISTURE CONVERGENCE SHIFTS EAST.

THE EXACT TIMING OF THE MCS AND COVERAGE OF SCATTERED ACTIVITY
WILL BE CRITICAL FOR INSTABILITY AND CAP STRENGTH. IF THE MCS IS
LATER TO ARRIVE...IT IS QUITE POSSIBLE IT MAY BECOME SURFACE BASED
AND SWEEP THROUGH THE OZARKS THIS AFTERNOON. ON THE OTHER
HAND...ELEVATED CONVECTION AHEAD OF THE MCS AND A QUICKER ARRIVAL
WOULD LEAD TO LESS INSTABILITY AND A WEAKENING TREND. AM CURRENTLY
LEANING TOWARDS THE SECOND SCENARIO WITH THE MCS WEAKENING AS IT
PUSHES INTO THE EASTERN OZARKS.

LATER TODAY AND TONIGHT...WE WILL THEN SEE A FRONT PUSH INTO THE
REGION AS SHORT WAVE ENERGY MOVES EAST ACROSS THE CORN BELT.
ADDITIONAL THUNDERSTORMS WILL ERUPT ALONG THE FRONT THIS
AFTERNOON FROM NORTHWEST MISSOURI INTO EASTERN KANSAS. THIS MAY
INITIALLY START AS SUPERCELLS BEFORE LINEAR FORCING TAKES OVER.
SHOULD THEN SEE A LINE OR BROKEN LINE OF STORMS CROSS THE REGION
TONIGHT. HAVE BUMPED POPS UP INTO THE LIKELY RANGE OVER MOST
AREAS. WITH ALL OF THE UNCERTAINTY...WENT WITH A CONSENSUS MODEL
APPROACH TO TEMPERATURES.

SEVERE POTENTIAL TODAY AND TONIGHT WILL BE HIGHLY DEPENDENT ON
WHAT HAPPENS THIS MORNING. THAT MCS IS CURRENTLY SHOWING SOME
FORWARD PROPAGATING SIGNATURES. INSTABILITY AND WIND FIELDS ARE
BORDER LINE ON WHETHER OR NOT THAT TREND WILL CONTINUE INTO EARLY
THIS MORNING. IF IT CAN...THERE WOULD BE A SEVERE WIND THREAT OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. IF THAT FIRST
MCS CAN THEN TAKE ROOT IN THE BOUNDARY LAYER LATER THIS MORNING
AND THIS AFTERNOON...THERE WOULD BE A SEVERE WIND THREAT FURTHER
TO THE EAST.

THE AMOUNT OF RECOVERY BEHIND THE MCS WILL THEN BECOME A PRIMARY
CONCERN. IF AREAS OF SOUTHEAST KANSAS AND WESTERN MISSOURI CAN GET
SOME GOOD BREAKS IN THE CLOUDS...WIND SHEAR WILL BE SUPPORTIVE OF
SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING. THE MAIN
SEVERE THREAT WOULD BE STRAIGHT LINE WINDS...HOWEVER THERE WOULD
BE A LARGE HAIL AND ISOLATED TORNADO THREAT WITH ANY REMAINING
SUPERCELLS. WILL ALSO HAVE TO WATCH FOR SPIN-UPS WITH ANY SQUALL
LINE/BOUNDARY INTERACTIONS. THE SEVERE THREAT WOULD TEND TO
DIMINISH THE FURTHER EAST YOU GO INTO THE OZARKS. IF SUFFICIENT
RECOVERY DOES NOT TAKE PLACE...A WEAKER FORCED LINE OF CONVECTION
WOULD LIKELY RESULT...WITH MAINLY A SUB-SEVERE WIND THREAT. NOT TO
BE LOST IN THIS DISCUSSION IS THE THREAT FOR FLASH FLOODING.
CONSIDERED A FLASH FLOOD WATCH...BUT CONFIDENCE IS JUST TOO LOW IN
TIMING AND PLACEMENT OF CONVECTION. THIS WILL BE SOMETHING FOR THE
DAY SHIFT TO AGAIN PONDER.

THE FRONT SHOULD THEN CLEAR THE AREA BY MID MORNING ON THURSDAY.
COULD SEE A LEFT OVER SHOWER OR STORM ACROSS SOUTH CENTRAL
MISSOURI...BUT MOST AREAS SHOULD REMAIN DRY. HAVE THEN MAINTAINED
A DRY FORECAST FOR NOW INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS
DO DROP A FRONT INTO NORTHERN MISSOURI EARLY THIS WEEKEND. NOT
SEEING MUCH LARGE SCALE SUPPORT TO SEND THE FRONT ANY FURTHER
SOUTH.

SCHAUMANN

&&

.AVIATION...

FOR THE 12Z TAFS...

CHALLENGING AND COMPLEX FORECAST TODAY FOR ALL THREE TERMINALS.
ONGOING CLUSTER OF STRONG THUNDERSTORMS OVER EAST CENTRAL KANSAS
WILL CONTINUE TO PUSH SOUTHEAST THIS MORNING...LIKELY IMPACTING
KJLN BY MID MORNING. FOR KSGF AND KBBG...EFFECTS OF THIS INITIAL
TSRA COMPLEX ARE MUCH MORE IN QUESTION...SO HAVE ONLY INDICATED
VCTS AT THIS TIME.

OTHER CONCERN THIS MORNING IS VARIABLE CIGS AND VIS THIS MORNING
AT KBBG. CIG/VIS HAVE BEEN JUMPING AROUND BETWEEN MVFR AND VLIFR
EARLY THIS MORNING...AND BELIEVE THAT LOCAL TERRAIN EFFECTS LIKELY
PLAYING A BIG ROLE IN THIS CASE. ONCE SUNRISE TAKES PLACE AND SOME
SURFACE MIXING IS ABLE TO TAKE PLACE...SHOULD SEE VARIABLE CIG/VIS
COME UP TO MVFR AND EVENTUALLY VFR.

LATER THIS AFTERNOON AND INTO THIS EVENING...TSRA LIKELY TO
DEVELOP ALONG/AHEAD OF AN APPROACHING FRONTAL BOUNDARY AND AFFECT
THE TERMINALS. TIMING AND EXTENT OF THIS CONVECTION REMAINS VERY
UNCERTAIN AT THIS POINT...SO HAVE MAINTAINED VCTS/CB MENTION FOR
THIS AFTERNOON AND EVENING...AND LATER SHIFTS SHOULD BE ABLE TO
AMEND GOING TAFS FOR MORE DETAIL ONCE CONVECTIVE SCENARIO BECOMES
MORE CLEAR.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 15, 5:04 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT WED SEP 15 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
504 AM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

THE FOG RISK IS LIMITED.
THE THUNDERSTORM WIND RISK IS ELEVATED FOR GUSTS GREATER THAN
60 MPH.
THE HAIL RISK IS ELEVATED FOR HAIL LARGER THAN THE SIZE OF
QUARTERS.
THE TORNADO RISK IS LIMITED.
THE FLOODING RISK IS LIMITED.
THE LIGHTNING RISK IS ELEVATED.

DISCUSSION...

PATCHY FOG WITH VISIBILITIES OF LESS THAN A MILE WILL REMAIN
POSSIBLE EARLY THIS MORNING ACROSS SOUTH CENTRAL MISSOURI.

A FEW THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING ACROSS
EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THE MAIN THREAT
FROM THESE STORMS WILL BE BRIEF HEAVY RAINFALL AND OCCASIONAL
LIGHTNING STRIKES.

A LINE OF THUNDERSTORMS IS THEN EXPECTED TO MOVE INTO SOUTHEAST
KANSAS AND FAR WESTERN MISSOURI BY MID MORNING. WIND GUSTS TO 60
MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL WILL ALL BE
POSSIBLE WITH THESE STORMS. AT THIS TIME...IT APPEARS THAT THESE
STORMS WILL WEAKEN AS THEY SHIFT TO THE SOUTHEAST ACROSS THE
OZARKS LATE THIS MORNING AND EARLY THIS AFTERNOON. HOWEVER...THERE
IS AT LEAST SOME POTENTIAL FOR THESE STORMS TO REINTENSIFY IF THE
ATMOSPHERE CAN BECOME UNSTABLE AHEAD OF THIS LINE OF STORMS. IF
THIS OCCURS...THERE WOULD BE A THREAT FOR DAMAGING STRAIGHT LINE
WINDS INTO CENTRAL MISSOURI.

ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP LATE THIS
AFTERNOON ALONG A COLD FRONT FROM NORTHWEST MISSOURI INTO EASTERN
KANSAS. IF THE ATMOSPHERE CAN AGAIN BECOME UNSTABLE BEHIND THE
MORNING STORMS...ENOUGH WIND SHEAR WILL BE PRESENT FOR SEVERE
THUNDERSTORMS. THERE WILL INITIALLY BE A THREAT FOR HAIL LARGER THAN
QUARTERS AND ISOLATED TORNADOES NORTH OF A PITTSBURG KANSAS TO
OSAGE BEACH LINE LATE THIS AFTERNOON AND EARLY THIS EVENING.
HOWEVER...THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS IN
EXCESS OF 60 MPH AS THESE STORMS SHOULD QUICKLY FORM INTO A BROKEN
LINE. THESE STORMS WILL THEN MOVE SOUTHEAST ACROSS THE OUTLOOK
AREA OVERNIGHT...WITH A THREAT FOR WINDS TO 60 MPH AND PERHAPS
SOME LARGE HAIL.

THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL THROUGH
TONIGHT...ESPECIALLY NORTH OF A NEOSHO TO SPRINGFIELD TO ROUND
SPRING LINE. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN THOSE
AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHERN
MISSOURI EARLY THURSDAY MORNING...HOWEVER NO SEVERE STORMS ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...MAINLY ALONG AND
WEST OF THE HIGHWAY 71 CORRIDOR. SPOTTER ACTIVATION MAY THEN BE
NEEDED LATE THIS AFTERNOON AND THIS EVENING NORTH OF AN ANDERSON
TO OZARK TO SALEM LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:28 PM CDTRiver Flood WarningSGFBourbon56 hr
Sep 15, 2:28 PM CDTRiver Flood WarningSGFBourbon30 hr
Sep 15, 3:48 PM CDTAreal Flood AdvisorySGFBourbon6 hr
Sep 15, 2:28 PM CDTRiver Flood WarningSGFVernon6 days
Sep 15, 2:28 PM CDTRiver Flood WarningSGFVernon5 days
Sep 15, 4:35 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster25 min
Sep 15, 5:37 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark43 min

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.